Eczema Archives

Eczema in really awful places.....

[ Eczema Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!
 
        

Eczema in really awful places.....

Posted by
Mary on April 29, 2002 at 11:52:40:

I'm 25 and developed eczema 3 years ago. It started on the tops of my feet, which is the point when I got it diagnosed by both my family doctor and a dermatologist as atopic dermatitis (eczema). The steriod cream (ultravate)they subscribed didn't seem to make much of a dent in the itching, rash, or pain. It has spread now to my ankles, face (forehead, bridge of nose, and eyelids), and genitals (which is actually hurting my marriage now). Everything I read about atopic dermatitis and eczema seems different than what I have. It mentions the common places to have it, and that makes me UNCOMMON. It mentions that most people don't just get it out of nowhere in their 20's--that mainly it starts in childhood, or is some kind of allergic reaction. It also says that I probably have athsma or some other condition like that in my family, and I don't. My mother has psoriasis, but which is the only genetic link I could find. (and I have seen hers--it's obviously a different thing) Here are two theories I have: 1. Could it be a nutritional deficiency? When I was 9 years old, I had a calcium deficiency. I woke up one morning and could not walk at all, and the doc said it was a calcium deficiency. Taking the calcium supplements did seem to work at that time. Any ideas there?? 2.Could I have been completely misdiagnosed??? I have no idea what it could be, and I did get two opinions, one of which was a dermatologist.

Now, I am not sure if this is related, but a few of my toenails have also turned white or yellow on both feet. Is that related??? This is why I am thinking it could be nutritional. I can't afford to see more doctors, as I have covered the ones my insurance will pay out to. Please let me know what you think before this destroys my marital life.

Mary
lovellbird@avon.net



Re: Eczema in really awful places.....

Posted by Gb in philly on April 29, 2002 at 12:51:13:

In Reply to: Eczema in really awful places..... posted by Mary on April 29, 2002 at 11:52:40:

here a couple of suggestions that might help. You will receive alot of input from this board about possible diet and lifestyle changes that can only help you and I know the good Doc Stoll will tell you to go to your local library and find A book that has pictures of different skin conditions until you find yours. I my experience Dermatologists are not very helpful and they make a blanket diagnosis and prescribe prescribe prescribe. They are too busy making money on there next patient who will be in the examing room 15 minutes tops after your done. having said that there are some out there at least in my area who CARE enough to research and do cultures and actually treat. one of them was an allergist. you could also contact your local medical colleges who have students who will help you more so than any doctor CAN. Some of them have FREE studies in dermatology. Try it.
I was told after seeing dermatologist since I was 5 years old I am now 33 everything under the sun. And given every brand Of steroid cream and even a few cycles of prednisone. Some gave minor relief most were totally ineffective. The one that worked the best altough minimal was called Dipro. I recevied ultra violet therapy and that worked for awhile. meanwhile I was being told that it was stressed related. My answer was that, it was the cause of alot of stress so give me something to reduce the stress its causing and maybe it will go away. I ended up not going to any more therapy for my skin and I now take A very mild pedriatric sleeping pill at night called Atarac, your primary can prescribe it to you it is very mild, I take 10mg most nights. they started me on 20 mg but i noticed it the next day being slightly groggy. that seems to help at least with the itching at night when it was the worst. i could not sleep. Now I can get to sleep most nights. I have it on my hands and feet so bad that I often pull over while I am driving to scratch the itch. I have heard that marijuana alleviates some skin conditions but I dont use it anymore. During my high school years I was very experimental with it and incidentally I had very low occurrence of my skin condition which was diagnosed as eczema, while in highschool. I quit smoking on my 18th birthday and have tried it a few times since but i dont like it. I hope some of this helps you, Like I said you will receive more info from the doctor and others who know alot more that me. If anything is unclear or you want to hear more from me you can e-mail me direclty GBBW71@aol.com

Follow Ups:


Re: Eczema in really awful places.....

Posted by Gb In philly on April 29, 2002 at 13:00:09:

In Reply to: Eczema in really awful places..... posted by Mary on April 29, 2002 at 11:52:40:

I would also consider using very mild detergents on your clothes and double rinse. Soaps are a problem for me. They seem to make it worse. Although i am unsure if they are the cause. Take a quick look around and see if anything changed in the last 3 years, PETS, NEW house, New detergents, New diet, anything at all. Even things that you woould not relate to your skin could be factors.
G



Re: Eczema in really awful places.....

Posted by
Mary on April 29, 2002 at 13:54:42:

In Reply to: Re: Eczema in really awful places..... posted by Gb In philly on April 29, 2002 at 13:00:09:

I appreciate your posts! In the past three years I have changed every chemical and practice that I could think of, and there has been no relief. When it was just on my feet, I was thinking maybe it was a soap or detergent or even a fabric that was bugging me. I have tried so many different kinds now, and it doesn't seem to effect it. Now that I have it on these other areas, it seems odd that it could be a chemical I am putting on it, as I don't even use soap anymore (I have even switched to a baby shampoo for my hair). Avon (I'm a rep) has a couple products that relieve the itching on my face a little, just to keep me from scratching it and making it worse. (When it started on my face, I had not used *anything* on my face, so I know the Avon stuff is not hurting it.) Their Moisture Therapy Extra Strength Cream seems to soothe it sometimes on my feet, but I don't put anything on the genital area or around my eyes. Luckily, it's sandal season now. The dermatologist had me using ultravate with heavy socks to "lock in" the medicine; but that never helped at all. So I find that when I wear a comfortable pair of loose sandals (that don't rub at all), I don't sweat as much and the itching SEEMS less. It also makes it easier if I want to put a little lotion or something on them--sometimes this eases things a little, yet does not make it go away. I just wish I knew how to take care of the other areas.

Mary

Follow Ups:


Re: Eczema in really awful places..... (Archive.)

Posted by Walt Stoll on April 30, 2002 at 16:11:04:

In Reply to: Eczema in really awful places..... posted by Mary on April 29, 2002 at 11:52:40:

Hi, Mary.

First of all listen to Gb. You must be certain of the diagnosis first. Eczema comes from inside you--contact dermatitis comes from contact with something externally.

IF this truly IS eczema you need to learn as much as you can about LGS, C-RS and stress-effect storage. See the glossary for any unfamiliar terms and then the archives till you know what is going on.

You might notice that psoriasis is related to eczema, genetically, and that the resolution is similar.

Let us know what you learn and how you do. This is a totally unnecessary condition.

Walt

Follow Ups:


Re: Eczema in really awful places.....

Posted by Gb in philly on April 30, 2002 at 23:25:48:

In Reply to: Eczema in really awful places..... posted by Mary on April 29, 2002 at 11:52:40:

Mary, I was at the pediatrician's office and I saw a brochure about ezcema. there is a new non-steroid medication for children with ezcema. It claims that it is safe for anywhere on your body includin genitals and face. Its calles Elidil. its not a cure but it may make you more comfortable until you can tame it.

Follow Ups:


[ Eczema Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!